MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134702
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent an idiopathic ventricular tachycardia (idvt) ablation with the thermocool smarttouch sf catheter and the patient experienced dropped in blood pressure, discomfort and perforation treated with pericardiocentesis.The patient required medical treatment for the low blood pressure and was required 2 days of prolonged hospitalization.It was reported that during the cardiac ablation procedure, perforation with the thermocool smarttouch sf unid catheter was suspected.The patient had a pericardial effusion.They noticed a drop in blood pressure, and the patient reported discomfort.They confirmed the effusion on transthoracic echo.Pericardiocentesis was performed and they are not sure how much fluid was drained.There was medical intervention provided to the patient for the blood pressure, but they were not sure exactly what.The patient is in stable condition.Additional information was later received indicating that the physician¿s opinion on the cause of this adverse event was perforation crossing the aortic valve.The patient¿s outcome from the adverse event was reported as fully recovered.The patient required extended hospitalization because of 2 overnight stays for observation.No transseptal puncture was performed.Prior to noting the pericardial effusion ablation had already been performed.There was no evidence of steam pop.The patient did not require cardiac surgery.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.No error messages were observed on biosense webster equipment during the procedure.The color option used prospectively was impedance drop.
 
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31704856l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24527542
Report Number2029046-2026-00733
Device Sequence Number15579375
Product Code LPB
UDI-Device Identifier10846835009781
UDI-Public(01)10846835009781(17)280723(10)31704856L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134702
Device Lot Number31704856L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; SMARTABLATE GENERATOR KIT-US
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age75 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite